Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 20, 2008, 10:34 AM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 10:34 AM CDT (15:34 UTC)
- Expired
- Jun 20, 2008, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 201536
FFWLZK
ARC005-049-065-137-201800-
/O.NEW.KLZK.FF.W.0101.080620T1534Z-080620T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1034 AM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS
NORTHERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS
EXTREME NORTH CENTRAL STONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 100 PM CDT
* AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED DEVELOPING SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF NORTH CENTRAL ARKANSAS. THESE SHOWERS AND THUNDERSTORMS...
MOVING EASTWARD...WILL AFFECT AREAS RECENTLY SATURATED TO HEAVY
RAINFALL THIS MORNING...AND WILL CONTRIBUTE TO THE FLASH FLOODING
POTENTIAL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3636 9205 3623 9172 3601 9181 3608 9218
3613 9239 3634 9236
TIME...MOT...LOC 1534Z 278DEG 6KT 3623 9214
$$
552 follow-up statements
000
WGUS74 KLZK 201630
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 AM CDT FRI JUN 20 2008
ARC005-049-065-137-201800-
/O.CON.KLZK.FF.W.0101.000000T0000Z-080620T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON AR-STONE AR-BAXTER AR-IZARD AR-
1129 AM CDT FRI JUN 20 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHERN IZARD...CENTRAL BAXTER...EXTREME NORTH CENTRAL STONE AND
SOUTHWESTERN FULTON COUNTIES...
AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY
RAINFALL...ACROSS THE WARNED AREA. THROUGH 1230 PM...MODERATE TO
HEAVY RAINFALL IS EXPECTED ACROSS AREAS FROM NEAR NORFOLK...TO WILD
CHERRY...TO FRANKLIN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OXFORD...AND HORSESHOE BEND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3636 9205 3623 9172 3601 9181 3608 9218
3613 9239 3634 9236
TIME...MOT...LOC 1628Z 278DEG 6KT 3621 9206
$$
55000
WGUS74 KLZK 201724
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 PM CDT FRI JUN 20 2008
ARC005-049-065-137-201800-
/O.CON.KLZK.FF.W.0101.000000T0000Z-080620T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON AR-STONE AR-BAXTER AR-IZARD AR-
1223 PM CDT FRI JUN 20 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHERN IZARD...CENTRAL BAXTER...EXTREME NORTH CENTRAL STONE AND
SOUTHWESTERN FULTON COUNTIES...
AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS...DECREASING IN INTENSITY ACROSS
PORTIONS OF NORTH CENTRAL AND NORTHEAST ARKANSAS...AS THEY MOVED
EAST AT 20 MPH. HOWEVER...RUNOFF FROM PREVIOUS RAINFALL WILL
CONTRIBUTE TO THE FLOODING POTENTIAL ACROSS THE WARNED
AREA...DURING THE EARLY AFTERNOON HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HORSESHOE BEND AND FRANKLIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3636 9205 3623 9172 3601 9181 3608 9218
3613 9239 3634 9236
TIME...MOT...LOC 1723Z 278DEG 6KT 3620 9195
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:42 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 3:42 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 AM CDT FRI JUN 20 2008 .SHORT TERM...TODAY THROUGH MONDAY NORTHWEST FLOW WILL CONTINUE OVER THE STATE TO START THE SHORT TERM. ON THE EARLY MORNING WEATHER MAP...HIGH PRESSURE WAS LOCATED OVER THE WESTERN UNITED STATES. MEANWHILE...LOW PRESSURE DOMINATED THE EASTERN PART OF THE COUNTRY. THIS HAS KEPT THE MAIN CONVECTIVE ACTIVITY TO OUR WEST OVER THE PLAIN STATES THE LAST SEVERAL DAYS. CURRENTLY...STORMS CONTINUED OVER CENTRAL TEXAS...IN ASSOCIATION WITH AN MCS MOVING ACROSS THE REGION. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER NORTHERN OKLAHOMA AND ALONG THE ARKANSAS/MISSOURI BORDER. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE CWA ON FRIDAY INTO FRIDAY NIGHT. THE SYSTEM WILL MOVE EAST OF THE STATE BY SATURDAY...ALLOWING DRY WEATHER TO RETURN FOR THE WEEKEND. KEPT FORECAST DRY FOR SATURDAY AND SUNDAY. TEMPERATURES WILL BE BELOW NORMAL ON FRIDAY AS SYSTEM MOVES ACROSS THE STATE AND IAN NCREASE IN CLOUD COVER REDUCES WARMING. TEMPERATURES WILL WARM SLIGHTLY FOR THE WEEKEND...BUT ARE STILL EXPECTED TO BE AT OR SLIGHTLY BELOW NORMAL. && .LONG TERM...MONDAY NIGHT THROUGH THURSDAY UPPER FLOW WILL CONTINUE TO BRING SHORT WAVES OF ENERGY IN WEAK FLOW FROM THE NORTHWEST. FEATURES ARE DIFFICULT TO TIME UNTIL THE LAST DAY WHEN A DEEPER DENT WILL BE MADE IN THE RIDGE. THE SURFACE WILL SEE A JUMBLED MESS OF WEAK BOUNDARIES AND WITHOUT ANY ORGANIZED PATTERN TO THE INSTABILITY...SO LEFT DAY ONE OF THE LONG TERM DRY WITH SMALL POPS FOR THE REST. TEMPERATURES WILL BE SLIGHTLY BELOW OR AT NORMAL FOR HIGHS AND LOWS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 85 64 87 64 / 40 30 20 10 CAMDEN AR 86 66 87 65 / 40 30 20 10 HARRISON AR 82 62 84 62 / 40 30 10 10 HOT SPRINGS AR 86 65 87 64 / 40 30 20 10 LITTLE ROCK AR 87 68 87 66 / 40 30 20 10 MONTICELLO AR 88 69 88 68 / 40 40 30 10 MOUNT IDA AR 85 63 86 62 / 40 30 10 10 MOUNTAIN HOME AR 82 62 86 61 / 40 30 10 10 NEWPORT AR 85 66 87 66 / 40 30 20 10 PINE BLUFF AR 88 69 88 67 / 40 30 20 10 RUSSELLVILLE AR 85 65 86 63 / 40 30 10 10 SEARCY AR 86 66 87 66 / 40 30 20 10 STUTTGART AR 87 69 88 68 / 40 40 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...60 / LONG TERM...32
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUN 20 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTH AND WEST ARKANSAS THIS MORNING. THEN...WITH DAYTIME HEATING AND INSTABILITY ALREADY IN THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA...ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY MORNING...THEN DRY WEATHER WILL FOLLOW FROM SATURDAY AFTERNOON THROUGH THE DAYLIGHT HOURS TUESDAY. ISOLATED STORMS CANNOT BE RULED OUT DURING THE SHORT DRY PERIOD ON ACCOUNT OF MORE ABUNDANT HEATING AVAILABLE EACH AFTERNOON. A WEAK SURFACE FRONT WILL APPROACH FOR TUESDAY NIGHT...BRINGING SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
In the hours before
Special weather statement, Jun 20, 8:10 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 810 AM CDT FRI JUN 20 2008 ARZ037>039-041-201345- MONTGOMERY-PERRY-SCOTT-YELL- 810 AM CDT FRI JUN 20 2008 ...SIGNIFICANT WEATHER ALERT FOR MONTGOMERY...PERRY...SCOTT AND YELL COUNTIES UNTIL 845 AM CDT... AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MUDDY CREEK WMA TO 11 MILES NORTHWEST OF ODEN...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE BLUFFTON...BIG BRUSHY RECREATION AREA...FOURCHE VALLEY...PLEASANT HILL...BLOWOUT MOUNTAIN SCENIC AREA...BRIGGSVILLE...BLOWOUT MOUNTAIN AND CHULA. 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 41 min |
| Jun 20, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.